Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 24, NWS Wilmington, NC

April 28, 20114 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 28, 2011, 8:12 AM EDT for 4 counties in South Carolina. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 8:12 AM EDT (12:12 UTC)
Expired
Apr 28, 2011, 9:15 AM EDT
In force
63 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Dillon County, SC, Florence County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 120 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 8:40 AM EDTTSTM WND DMGEvergreen, SCA FEW PINE TREES AND LARGE TREE LIMBS DOWN.
Apr 28, 8:47 AM EDTTSTM WND DMG2 Ese Coward, SCTREE REPORTED ON CHURCH AT INTERSECTION OF E FRIENDFIELD RD AND UNION SCHOOL RD.
Apr 28, 9:00 AM EDTTSTM WND DMGCoward, SCFRONT PORCH DESTROYED AND ADDITIONAL DAMAGE TO MOBILE HOME ON E FRIENDFIELD RD NEAR HWY 52.
Apr 28, 9:10 AM EDTTSTM WND DMG4 Se Quinby, SCSEVERAL TREES BLOCKING ROADWAY NEAR HWY 76 AND 301.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:30 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 0.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1847 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
1.8
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS52 KILM 281212
SVRILM
SCC033-041-067-089-281315-
/O.NEW.KILM.SV.W.0024.110428T1212Z-110428T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
812 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
  MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 915 AM EDT

* AT 806 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STRONGEST STORM
  WAS LOCATED ALONG A LINE OF STORMS 12 MILES SOUTHWEST OF 
  CARTERSVILLE...OR 11 MILES EAST OF SOUTH SUMTER...AND MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   SARDIS...
   TIMMONSVILLE...
   LAKE CITY...
   FLORENCE...
   NEW HOPE...
   EVERGREEN...
   HYMAN...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3372 7998 3378 7999 3383 7991 3388 7988
      3388 7994 3394 7997 3400 7991 3409 8007
      3417 7995 3446 7926 3431 7908 3404 7928
      3399 7933 3377 7933 3349 7954 3344 7959
      3353 8008
TIME...MOT...LOC 1210Z 255DEG 44KT 3395 8011

$$

HAWKINS
2 follow-up statements
910 
WWUS52 KILM 281300
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
900 AM EDT THU APR 28 2011

SCC033-041-067-089-281315-
/O.CON.KILM.SV.W.0024.000000T0000Z-110428T1315Z/
DILLON SC-FLORENCE SC-MARION SC-WILLIAMSBURG SC-
900 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR NORTHEASTERN WILLIAMSBURG...MARION...EASTERN FLORENCE AND
SOUTHERN DILLON COUNTIES...

AT 858 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS LOCATED NEAR WEST MARION...OR 3 MILES WEST OF 
MARION...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   RAINS...
   MULLINS...
   NICHOLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

DAMAGING WINDS UP TO 60 MPH WITH DOWNED TREES WERE REPORTED IN 
EVERGREEN WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3395 7969 3430 7965 3429 7964 3431 7963
      3446 7926 3431 7908 3426 7913 3418 7918
      3418 7919 3404 7928 3399 7933 3377 7933
      3375 7936 3375 7986
TIME...MOT...LOC 1259Z 255DEG 44KT 3418 7943

$$

REK
078 
WWUS52 KILM 281318
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
918 AM EDT THU APR 28 2011

SCC033-041-067-089-281328-
/O.EXP.KILM.SV.W.0024.000000T0000Z-110428T1315Z/
DILLON SC-FLORENCE SC-MARION SC-WILLIAMSBURG SC-
918 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMSBURG...
MARION...EASTERN FLORENCE AND SOUTHERN DILLON COUNTIES HAS EXPIRED...

AT 917 AM EDT...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING
HAVE DISSIPATED...THEREFORE THE WARNING WAS ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3395 7969 3430 7965 3429 7964 3431 7963
      3446 7926 3431 7908 3426 7913 3418 7918
      3418 7919 3404 7928 3399 7933 3377 7933
      3375 7936 3375 7986
TIME...MOT...LOC 1300Z 255DEG 44KT 3418 7941

$$

HAWKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:47 AM EDT, 25 minutes earlier.

Area forecast discussion, Apr 28, 7:47 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
747 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT WILL BRING STRONG TO SEVERE THUNDERSTORMS TO THE
EASTERN CAROLINAS TODAY. THE FRONT WILL PUSH OFF THE COAST
TONIGHT...GIVING WAY TO DRY AND COOLER HIGH PRESSURE FOR THE
WEEKEND. ABOVE NORMAL TEMPERATURES WILL RETURN ON THE BACKSIDE OF
THE HIGH SUNDAY AND MONDAY. THE NEXT CHANCE FOR RAIN WILL
ACCOMPANY A COLD FRONT NEXT TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 730 AM THURSDAY...CONVECTION IS JUST STARTING TO MOVE INTO
WESTERN PORTIONS OF THE FORECAST AREA. RUC/NAM SHOW A SECOND LINE
OF CONVECTION DEVELOPING AHEAD OF THE FRONT THIS AFTERNOON. STORMS
MOVING INTO THE AREA ARE ORIENTED ALONG AN SRH GRADIENT...WITH THE
HIGHEST SRH BEHIND THE LINE. LOW LEVEL WINDS ARE VEERING AHEAD OF
THE LINE...DECREASING HELICITY AND SUGGESTING THAT THE TORNADO
THREAT MAY BE EVOLVING INTO A DAMAGING WIND/LARGE HAIL THREAT.
THIS TREND SHOULD CONTINUE THROUGH THE REMAINDER OF THE WARNING.
HAVE NOT MADE MUCH IN THE WAY OF CHANGES TO THE FORECAST...BUT
SHOULD SUN START TO BREAK OUT AND PRECIP ARRIVE A LITTLE
LATER...ESPECIALLY ALONG THE COAST...HIGH TEMPS MAY NEED TO BE
BUMPED UP.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...DRY HIGH PRESSURE WILL DOMINATE THROUGH THE
PERIOD. TEMPERATURES WILL BE SEVERAL DEGREES COOLER BY DAY...AND
AS MUCH AS 20 DEGREES COOLER BY NIGHT...BUT STILL NOT FAR FROM
SEASONAL NORMALS. COOLEST READINGS EXPECTED SAT MORNING...BUT
CURRENT FORECAST IS HEDGED A COUPLE DEGREES WARMER THAN GUIDANCE
AS WINDS ARE NOT EXPECTED TO DECOUPLE COMPLETELY. OTHERWISE MOS
GUIDANCE NUMBERS ARE IN CLOSE CONSENSUS AND HAVE BEEN ACCEPTED.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY...ABOVE NORMAL TEMPS CREEP BACK INTO THE
PICTURE SURFACE HIGH PRESSURE ANCHORS OFF THE CAROLINA COAST AND A
FLAT UPPER RIDGE DOMINATES. NEXT SYSTEM IS SLATED FOR TUESDAY OR
TUESDAY NIGHT...SO CHANCE POPS ARE IN PLAY THERE. LATEST ECMWF AND
ESPECIALLY GFS ARE GETTING MORE AGGRESSIVE WITH THE UPPER
LOW...WHICH COULD SLOW THE FRONT DOWN EVEN MORE BUT WE ARE NOT YET
BUYING IT. TEMPS COULD EVEN BE BELOW NORMAL NEXT WEDNESDAY.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 12Z...COLD FRONT WILL APPROACH THE AREA TODAY WITH PRE-
FRONTAL CONVECTION LIKELY. EXPECT A SQUALL LINE TO APPROACH FLO
JUST AFTER 12Z AND WILL AFFECT LBT AROUND 13Z. BRIEF IFR/LIFR
LIKELY WITH GUSTY SOUTHWEST TO WEST WINDS TO 35-40 KNOTS. THE
STORMS SHOULD MOVE EAST OF THESE TERMINALS ABOUT AN HOUR AFTER
OCCURRENCE BUT WITH REDEVELOPMENT LIKELY JUST TO THE EAST OF THE
FLO/LBT TERMINALS THROUGH EARLY THIS AFTERNOON HAVE LEFT VCTS IN
TAFS FOR NOW.

THE LINE OF ACTIVITY SHOULD WEAKEN AS IT APPROACHES THE COASTAL
TERMINALS. STILL FEEL COMPELLED TO INDICATE CB/VCSH AT THE COASTAL
TERMINALS BY MID-MORNING. WITH THE FRONT APPROACHING THE BEST
THUNDERSTORMS COVERAGE AT THE COASTAL TERMINALS SHOULD BE THIS
AFTERNOON SHIFTING TO THE COASTAL TERMINALS BY MID-LATE AFTERNOON.
WILL INDICATE VCTS BY MID AFTERNOON WITH A FM GROUP FOR THE EARLY
EVENING.

MVFR CEILINGS WILL BE LIKELY OUTSIDE OF CONVECTION TODAY. AT THE
COASTAL TERMINALS SEA FOG IS DEVELOPING BUT IS MOSTLY OCCURRING AS
LOW STRATUS. THIS COULD PERSIST THROUGH MUCH OF THE
MORNING...ESPECIALLY AT MYR/CRE.

THE COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS THIS EVENING
AND THE COASTAL TERMINALS BY LATE EVENING. A WIND SHIFT TO THE
SOUTHWEST WILL LIKELY PRECEDE THE COLD FRONT. VFR EXPECTED AFTER
FROPA EXCEPT THERE COULD BE SOME FOG ISSUES IF WINDS BECOME LIGHT IN
THE PRE-DAWN HOURS.

EXTENDED OUTLOOK...VFR FRIDAY AND SATURDAY. FOG POSSIBLE SUNDAY AND
MONDAY MORNINGS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 730 AM THURSDAY...STRONG SOUTHWEST FLOW CONTINUES WITH WIND
SPEEDS SLOWLY PICKING UP THROUGH THE DAY. SPEEDS SHOULD PEAK
CLOSE TO 25 KT WITH GUSTS AROUND 30 KT. SEAS WILL CONTINUE TO
BUILD...TOPPING OUT AROUND 6 FT ACROSS ALL ZONES.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...WILL BEGIN WITH WINDS OUT OF THE NORTH...BUT
QUICKLY BACKING WEST AS AN UPPER LEVEL DISTURBANCE PASSES TO OUR
NORTH...AND ITS ASSOCIATED WEAK SURFACE TROF SWINGS DOWN INTO NC.
PURE OFFSHORE FLOW WILL REASSERT ITSELF BY SATURDAY MORNING...BUT
10-15 KT SHOULD COVER IT AS THERE IS NOT MUCH SUPPORT FOR A COLD
SURGE BEHIND THIS BOUNDARY. SEABREEZE PROCESSES WILL TAKE OVER
SATURDAY AFTERNOON WITH THE RIDGE AXIS DIRECTLY OVERHEAD. MODEST
ONSHORE WINDS EXPECTED AND WILL PERSIST THRU SAT NIGHT...WITH
SEAS HOLDING AT 2-3 FT.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY...HIGH PRESSURE OFFSHORE IS THE MAIN PLAYER.
THE RESULT WILL BE LIGHT SOUTH OR SOUTH-SOUTHWEST WINDS WITH
SPEEDS REMAINING CAPPED AT 15 KT AND SEAS GENERALLY 2-3 FT.
GRADIENT WILL NOT REALLY TIGHTEN AHEAD OF THE NEXT COLD FRONT
UNTIL BEYOND THE VALID PERIOD OF THIS CWF.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ250-252-
     254-256.

&&

NEAR TERM...III
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...MRR
Hazardous weather outlook, Apr 28, 4:39 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
439 AM EDT THU APR 28 2011

NCZ097-101-SCZ034-046-290845-
PENDER-NEW HANOVER-HORRY-GEORGETOWN-
439 AM EDT THU APR 28 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

NCZ100-290845-
BRUNSWICK-
439 AM EDT THU APR 28 2011

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

NCZ099-290845-
COLUMBUS-
439 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

NCZ087-096-SCZ017-023-024-032-033-039-290845-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
439 AM EDT THU APR 28 2011

...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

AMZ250-252-254-256-290845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
439 AM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG OR SEVERE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND
HAIL TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD RELAY REPORTS OF SEVERE MARINE WEATHER TO THE
NATIONAL WEATHER SERVICE OR THE COAST GUARD.

35

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:14 AM EDTSevere Thunderstorm WarningILMDarlington, Marlboro61 min
Apr 28, 8:31 AM EDTTornado WarningILMFlorence, Marion24 min
Apr 28, 9:37 AM EDTSevere Thunderstorm WarningILMFlorence, Marion, Williamsburg53 min
Apr 28, 9:40 AM EDTSpecial Weather StatementILMHorry50 min
Apr 28, 10:16 AM EDTTornado WarningILMDillon, Florence, Horry, Marion44 min
Apr 28, 10:41 AM EDTSevere Thunderstorm WarningILMDillon, Florence, Horry, Marion64 min
Apr 28, 11:09 AM EDTSpecial Marine WarningILM54 min
Apr 28, 11:17 AM EDTSpecial Weather StatementILMDarlington, Marlboro58 min
Apr 28, 11:33 AM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro57 min
Apr 28, 11:51 AM EDTSpecial Weather StatementILMDillon54 min
Apr 28, 12:15 PM EDTTornado WarningILMDillon, Marlboro34 min
Apr 28, 12:42 PM EDTTornado WarningILMDillon48 min
Apr 28, 1:51 PM EDTSpecial Weather StatementILMDillon, Florence, Marion54 min
Apr 28, 2:01 PM EDTSpecial Weather StatementILMWilliamsburg59 min
Apr 28, 2:24 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion51 min
Apr 28, 3:55 PM EDTSpecial Weather StatementILMHorry50 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.